Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

How long do side effects of medicine take to vanish?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2658 Questions
Question
In a reaction to a medication, do the symptoms go away as soon as the drug is out of the body or can the effects be longer lasting?
Posted Mon, 11 Aug 2014 in General Health
 
 
Answered by Dr. Muhammad Sareer Khalil 3 hours later
Brief Answer:
Depends entirely on the half life of the medicine

Detailed Answer:
Hello and welcome.

Every drug or medicine has a property called half life meaning the time it takes to eliminate 50 % of a drug.

if the drug has zero order kinetics then elimination rate is independent of plasma concentration, means these drugs have no fixed half lives. A constant amount of drug is eliminated per unit time. these include ethanol phenytoin and salicylates.

if the drug has 1st order kinetics then rate of elimination depends on plasma level of the drug. most drugs follow 1st order means the higher the amount the greater the elimination.

let me know if you have any query. if not then kindly close the conversation and rate my answer.

thanks. have a nice day.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor